Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 127, NWS North Platte, NE

May 5, 2007Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 5, 2007, 3:43 PM MDT for Cherry County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2007, 3:43 PM MDT (21:43 UTC)
Expired
May 5, 2007, 4:11 PM MDT
In force
28 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Cherry County, NE

The radar

The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 3:33 PM MDTTornado Watch PDSSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
175 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:47 PM MDT, 56 minutes earlier.

Area forecast discussion, May 5, 2:47 PM MDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT SAT MAY 5 2007

.SYNOPSIS...
SEE THE LATEST SWOMCD FOR TORNADO SYNOPSIS. AS 345 PM CDT...WE HAVE
YET TO REPORT A LONG TRACK TORNADO. BUT CONDITIONS ARE FAVORABLE.

&&

.DISCUSSION...
TONIGHT...WILL CONTINUE FLASH FLOOD WATCH TONIGHT ACROSS PARTS OF WRN
AND NCNTL NEB. TONIGHT FCST RELIES HEAVILY ON THE 12Z NAM12 WHICH AS
BEEN PERFORMING QUITE WELL IN THE SHORT TERM. ANOTHER ROUND OF
NOCTURNAL TSTMS...PERHAPS A MCS IS FCST TO LIFT NORTH NORTHEAST
ACROSS NORTH CENTRAL NEBRASKA. LAST NIGHTS EVENT PRODUCED FLOODING IN
PARTS OF LINCOLN AND CUSTER COUNTIES.

SUNDAY AND SUNDAY NIGHT...THE GFS INDICATES THE INVERTED TROF WILL
BE POSITIONS ACROSS FAR NORTHEASTERN ZONES. FCST QPF USES THE NAM12.
ALL INDICATIONS ARE TSTMS AND FLOODING COULD REDEVELOP SUNDAY
NIGHT. POPS ARE SET TO LIKELY ALONG AND EAST OF HIGHWAY 83.

MONDAY AND MONDAY NIGHT...LOOKS LIKE A BREAK IN THE ACTION. THE GFS
AND ECMWF SHOW A STABLE MESO HIGH BUILDING INTO THE FCST AREA. POPS
ARE SLIGHT OR SILENT.

TUESDAY AND TUESDAY NIGHT...CONTINUED STABLE PATTERN. THE ECMWF
CONTINUES TO SHOW THE REMNANTS OF AN UPPER LEVEL LOW ACROSS THE
SWRN U.S. BUT CONDITIONS ARE ONLY WEAKLY FAVORABLE FOR TSTMS. FCST
CONTINUES A SLIGHT CHC POP.

WEDNESDAY AND WEDNESDAY NIGHT...THE ECMWF INDICATES ENERGY FROM THE
REMNANT UPPER LEVEL LOW WILL LIFT ACROSS THE CENTRAL PLAINS. POPS
ARE SET 20 TO 30 PERCENT. LATER FCSTS CAN RAISE THESE VALUES.

THURSDAY AND THURSDAY NIGHT...THE ECMWF INDICATE A SIGNIFICANT
PORTION OF THE UPPER LEVEL LOW WILL LIFT THROUGH THE CNTL PLAINS.
THE ECMWF IS PREFERRED OVER THE GFS AS IT IS THE SLOWEST SOLN. FCST
CONTINUES THE 20 TO 30 POP.

FRIDAY AND SATURDAY...THE ECMWF SHOWS THE UPPER LEVEL LOW MOVING
VERY SLOWLY EAST THRU THE CNTL PLAINS. CONTINUE SLIGHT CHC POPS.

TEMPS ARE A BLEND OF NAM12 2M...GUIDANCE AND HPC.

&&

.AVIATION...
THUNDERSTORMS OVER WESTERN NEBRASKA AND NORTHEAST COLORADO WILL
CONTINUE PRODUCING MARGINAL CEILINGS...INSTRUMENT VISIBILITY AND
STRONG GUSTY WIND THROUGH ABOUT 06Z. IN THE WAKE OF THE
STORMS...ABUNDANT LOW LEVEL MOISTURE FED BY EAST TO SOUTHEAST WIND
WILL BRING MANY AREAS TO INSTRUMENT CEILINGS IN STRATUS. WITH WIND
STAYING IN THE 5-15 KT RANGE...FOG IS NOT LIKELY AND INSTRUMENT
VISIBILITY IS NOT LIKELY. ON SUNDAY...THUNDERSTORMS ARE AGAIN
POSSIBLE.
&&

.HYDROLOGY...
FLOOD WATCH CONTINUES TONIGHT AND MAY NEED TO BE EITHER EXTENDED OR
REISSUED SUNDAY NIGHT AND ON INTO NEXT WEEK DEPENDING ON LATER FCST
DEVELOPMENTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCHES 232 AND 233 THIS
AFTN AND EVENING. FLASH FLOOD WATCH TONIGHT NEBRASKA ZONES 005>010-
025>029-037-038-059-070-071.

&&

CDC
Hazardous weather outlook, May 5, 3:35 PM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT SAT MAY 5 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-062145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
435 PM CDT SAT MAY 5 2007 /335 PM MDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A VERY UNSTABLE ATMOSPHERE WILL CONTINUE TO BE FAVORABLE TO
PRODUCING INTENSE THUNDERSTORMS TONIGHT.

THERE IS A HIGH RISK FOR TORNADOES ACROSS THE AREA MAINLY EAST OF
A LINE FROM ARNOLD THROUGH VALENTINE.

THIS IS A DANGEROUS SITUATION...STAY TUNED TO THE WEATHER FOR
LATER UPDATES AND WARNINGS.

IN ADDITION...TO THE SEVERE WEATHER THREAT...WIDESPREAD HEAVY
RAINFALL IS POSSIBLE OVER THE NEXT 24 HOURS AND A FLASH FLOOD WATCH
IS IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR SUNDAY EAST OF A
LINE FROM NORTH PLATTE TO VALENTINE. AN UPPER LEVEL LOW...WILL MOVE EAST OF
THE ROCKIES ON SUNDAY. AS THIS FEATURE APPROACHES THE WESTERN
DAKOTAS AND WESTERN NEBRASKA...THUNDERSTORMS ARE EXPECTED TO
DEVELOP DURING THE AFTERNOON HOURS. AT THIS TIME...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN SEVERE THREATS. HEAVY RAIN AND FLASH
FLOODING IS POSSIBLE AS WELL.

BEYOND SUNDAY...ORGANIZED THUNDERSTORM DEVELOPMENT IS UNLIKELY. AT
THIS TIME NO SEVERE THUNDERSTORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...SHOULD
BE PREPARED FOR ACTIVATION THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KAR

In the hours before

Local storm report, May 5, 2:30 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
330 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             9 ENE ELSMERE           42.21N 100.02W
05/05/2007  E2.50 INCH       BROWN              NE   CO-OP OBSERVER

            HAILED FROM 3 TO 315 PM CDT.

&&

HENDERSON
Local storm report, May 5, 2:33 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TORNADO          18 S AINSWORTH          42.29N 99.86W
05/05/2007                   BROWN              NE   FIRE DEPT/RESCUE

            SPOTTERS REPORTED TORNADO 2 MILES NORTH OF TURN OFF
            TOWARDS ELSMERE ON HWY 7 MOVING NORTH.

&&

HENDERSON
Local storm report, May 5, 2:50 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             12 NNE DUNNING          41.99N 100.01W
05/05/2007  E1.00 INCH       BLAINE             NE   PUBLIC

&&

JSWEET
Local storm report, May 5, 3:00 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     22 S AINSWORTH          42.23N 99.86W
05/05/2007                   BROWN              NE   LAW ENFORCEMENT

            TREES BLOCKING HIGHWAY 22 MILES SOUTH OF AINSWORTH

&&

JSWEET
Local storm report, May 5, 3:08 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
408 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             28 NNE HYANNIS          42.37N 101.55W
05/05/2007  E1.00 INCH       CHERRY             NE   PUBLIC

            NICKEL TO QUARTER HAIL.

&&

HENDERSON
Local storm report, May 5, 3:35 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT SAT MAY 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             ELI                     42.94N 101.44W
05/05/2007  E1.00 INCH       CHERRY             NE   PUBLIC

            PUBLIC REPORTED STREET WHITE WITH NICKLE DIME AND THE
            OCCASIONAL QUARTER HAIL AT ELI

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:04 PM MDTSevere Thunderstorm WarningLBFBoyd22 min
May 4, 10:49 PM MDTSevere Thunderstorm WarningLBFCuster56 min
May 4, 11:17 PM MDTSevere Thunderstorm WarningLBFCuster28 min
May 4, 11:29 PM MDTSevere Thunderstorm WarningLBFWheeler31 min
May 4, 11:36 PM MDTSevere Thunderstorm WarningLBFLincoln54 min
May 4, 11:41 PM MDTSevere Thunderstorm WarningLBFCuster34 min
May 4, 11:44 PM MDTSevere Thunderstorm WarningLBFCuster, Loup46 min
May 4, 11:47 PM MDTTornado WarningLBFChase43 min
May 4, 11:59 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler46 min
May 5, 12:08 AM MDTTornado WarningLBFPerkins52 min
May 5, 12:12 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer48 min
May 5, 12:27 AM MDTSevere Thunderstorm WarningLBFLoup42 min
May 5, 12:29 AM MDTSevere Thunderstorm WarningLBFLincoln61 min
May 5, 12:33 AM MDTSevere Thunderstorm WarningLBFChase27 min
May 5, 12:46 AM MDTSevere Thunderstorm WarningLBFWheeler28 min
May 5, 12:55 AM MDTFlash Flood WarningLBFLincoln95 min
May 5, 12:57 AM MDTSevere Thunderstorm WarningLBFBlaine, Custer63 min
May 5, 1:01 AM MDTSevere Thunderstorm WarningLBFKeith, Lincoln, Perkins44 min
May 5, 2:25 AM MDTFlash Flood WarningLBFLincoln95 min
May 5, 2:35 AM MDTSevere Thunderstorm WarningLBFCuster40 min
May 5, 5:02 AM MDTFlash Flood WarningLBFCuster3 hr
May 5, 7:51 AM MDTSevere Thunderstorm WarningLBFBlaine, Loup24 min
May 5, 8:00 AM MDTFlash Flood WarningLBFCuster3 hr
May 5, 8:49 AM MDTSevere Thunderstorm WarningLBFGarden, Grant56 min
May 5, 9:03 AM MDTSevere Thunderstorm WarningLBFBrown, Cherry57 min
May 5, 9:16 AM MDTSevere Thunderstorm WarningLBFSheridan59 min
May 5, 9:32 AM MDTSevere Thunderstorm WarningLBFLincoln58 min
May 5, 9:35 AM MDTSevere Thunderstorm WarningLBFCuster55 min
May 5, 9:56 AM MDTSevere Thunderstorm WarningLBFBlaine49 min
May 5, 10:08 AM MDTSevere Thunderstorm WarningLBFBrown67 min
May 5, 10:15 AM MDTSevere Thunderstorm WarningLBFCherry, Sheridan60 min
May 5, 11:18 AM MDTSevere Thunderstorm WarningLBFCuster, Lincoln42 min
May 5, 11:24 AM MDTTornado WarningLBFCuster51 min
May 5, 11:27 AM MDTSevere Thunderstorm WarningLBFBrown42 min
May 5, 11:47 AM MDTSevere Thunderstorm WarningLBFGarden58 min
May 5, 11:58 AM MDTSevere Thunderstorm WarningLBFKeya Paha30 min
May 5, 12:00 PM MDTSevere Thunderstorm WarningLBFThomas30 min
May 5, 12:15 PM MDTTornado WarningLBFBlaine, Custer45 min
May 5, 12:41 PM MDTSevere Thunderstorm WarningLBFGarden, Sheridan64 min
May 5, 12:44 PM MDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan61 min
May 5, 12:57 PM MDTTornado WarningLBFBlaine, Brown63 min
May 5, 1:16 PM MDTSevere Thunderstorm WarningLBFBlaine, Thomas29 min
May 5, 1:22 PM MDTSevere Thunderstorm WarningLBFPerkins53 min
May 5, 1:25 PM MDTTornado WarningLBFPerkins30 min
May 5, 1:36 PM MDTTornado WarningLBFCuster34 min
May 5, 1:44 PM MDTSevere Thunderstorm WarningLBFCherry61 min
May 5, 1:45 PM MDTTornado WarningLBFBlaine, Brown60 min
May 5, 1:51 PM MDTSevere Thunderstorm WarningLBFKeith39 min
May 5, 1:59 PM MDTTornado WarningLBFBrown, Keya Paha46 min
May 5, 2:13 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer37 min
May 5, 2:13 PM MDTTornado WarningLBFKeith18 min
May 5, 2:44 PM MDTTornado WarningLBFBrown, Keya Paha, Rock31 min
May 5, 2:46 PM MDTSevere Thunderstorm WarningLBFCherry59 min
May 5, 3:10 PM MDTTornado WarningLBFKeya Paha26 min
May 5, 3:30 PM MDTFlash Flood WarningLBFBlaine, Brown, Custer, Keya Paha3 hr
May 5, 3:30 PM MDTTornado WarningLBFHolt, Loup, Rock45 min
May 5, 4:09 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer51 min
May 5, 4:14 PM MDTTornado WarningLBFHolt, Rock46 min
May 5, 4:37 PM MDTSevere Thunderstorm WarningLBFBoyd23 min
May 5, 4:43 PM MDTSevere Thunderstorm WarningLBFBrown, Keya Paha38 min
May 5, 4:51 PM MDTSevere Thunderstorm WarningLBFRock24 min
May 5, 5:36 PM MDTSevere Thunderstorm WarningLBFBrown24 min
May 5, 5:37 PM MDTSevere Thunderstorm WarningLBFKeya Paha14 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.